|Muscle and Joint Soreness
Dec 21, 2003
I've been on Sustiva and Combivir for exactly one year. Until a week ago, I have had no side effects at all after the first month. However, I'm now experiencing extreme soreness in my left leg (around the knee and into the calf muscle), so that I can only bend it about 45 degrees from my thigh (I can't touch my buttocks with my foot as I can with the right leg, not even if I pull it back with my hands). The pain I feel is in the muscles, not the knee itself. Also, I am very sore in the neck muscles on the right side, and in my right thumb, which I also have problems bending at the joint. Are these side effects from my drugs, or some other, unrelated problems? It's just rather odd that all of these things have hit me at once. (Also, I'm 32 and otherwise very healthy.)
| Response from Dr. Henry
The pattern of pain you describe would be very unlikely to be due to your HIV medications. AZT can cause a diffuse mypathy (muscle enzyme levels in the blood often elevated). I would discuss with your HIV doc and consider a referral to a rheumatologist if he/she is unclear as to what could be triggering/causing your localized pain.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Swallowing Cum Worried I Have HIV
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Cold Hands After Rubbing Penis Worried I Have HIV
- Groin Pain After Anal Sex Top Sign Of HIV AIDS
- Muscle Ache After Eating Food Made By Someone With HIV Sign Of HIV AIDS
- Oral Ulcers After Oral Sex With No Protection What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.